Restoril side effects
Restoril side effects Restoril may cause a severe allergic reaction. Stop taking Restoril and get emergency ...
 Heroin use on rise locally
A recent report on drug trends in Ohio reflects black tar heroin is on the ...
 Heroin use on rise locally
A recent report on drug trends in Ohio reflects black tar heroin is on the ...
 Heroin addicts seeking treatment to double
THE Government has been accused of failing in its drugs policy again after figures showed ...
 Cops: Levittown heroin addict linked to bank robberies
A Levittown heroin addict who robbed a bank was quickly arrested by Nassau police as ...
 Dying for drugs: How heroin took hold in Portage
Chris Miller, of Kalamazoo, holds a photo of his son, Devlin, who was 21 years ...
 Dying for drugs: How heroin took hold in Portage
Chris Miller, of Kalamazoo, holds a photo of his son, Devlin, who was 21 years ...
 Medication helps Southington man kick heroin habit
Freeman Heath, 31, of Southington hasn’t used heroin for more than a month after being ...
 Consumptiom of Opium
Consumptiom of Opium In the industrialized world, the USA is the world's biggest consumer of prescription ...
 History of Opium
History of Opium Ancient use (4200 BC - 800 AD) Poppy crop from the Malwa region ...
 
History of Opium Ancient use (4200 BC - 800 AD) Poppy crop from the Malwa region ...
 Opium
Opium Opium is a narcotic formed from the latex (i.e., sap) released by lacerating (or "scoring") ...
Ritalin Addiction Help-Line
Untitled Document

FDA Talk Paper

T04-60
December 17, 2004

Media Inquiries: 301-827-6242
Consumer Inquiries: 888-INFO-FDA

New Warning for Strattera

The Food and Drug Administration (FDA) is advising health care professionals about a new warning for Strattera, a drug approved for attention deficit hyperactivity disorder (ADHD) in adults and children. The labeling is being updated with a bolded warning about the potential for severe liver injury following two reports (a teenager and an adult) in patients who had been treated with Strattera for several months, both of whom recovered.

The labeling warns that severe liver injury may progress to liver failure resulting in death or the need for a liver transplant in a small percentage of patients. The labeling also notes that the number of actual cases of severe liver injury is unknown because of under-reporting of post-marketing adverse events.

The bolded warning indicates that the medication should be discontinued in patients who developed jaundice (yellowing of the skin or whites of the eyes) or laboratory evidence of liver injury.

Strattera has been on the market since 2002 and has been used in more than 2 million patients. In clinical trials of 6000 patients, no signal for liver problems (hepatotoxicity) had emerged.

FDA has asked the manufacturer to add a bolded warning about severe liver injury to the labeling. Eli Lilly has agreed to alert health care professionals about the new information in a Dear Health Professional letter. The company will also update the patient package insert with information about the signs and symptoms of liver problems, which include:

  • Pruritus (Itchy skin)

  • Jaundice

  • Dark urine

  • Upper right-sided abdominal tenderness

  • Or unexplained “flu-like” symptoms

Health care professionals are encouraged to report any unexpected adverse events associated with Strattera directly to Eli Lilly, Indianapolis, Ind., at 1800-LillyRx or to the FDA MedWatch program at 1800-FDA-1088. The MedWatch form is available online at http://www.fda.gov/medwatch/safety/3500.pdf for download by mail (or fax, 1800-FDA-0178) to MedWatch, HFD-410, FDA, 5600 Fishers Lane, Rockville, Md. 20857.

Information provided courtesy of www.ritalindeath.com

  • Drug Facts
  • Many non-medical users crush the tablets and either snort the resulting powder, or dissolve it in water and "cook" it for intravenous injection.
  • Some street names for Ritalin are : Kibbles and bits, speed, west coast, vitamin R, r-ball, smart drug
  • Ritalin is a Schedule II Controlled Substance. Other Schedule II drugs are Oxycontin and Percocet.
  • According to a new DEA report, in some U.S. schools a staggering 30 percent of students are medicated.